I had Juvederm injected into the tear troughs under my eyes on Friday. She injected more into the right side (seemed like a lot more!). Today is Sunday, and the swelling has gone down a little bit, but the right eye is still extremely puffy. My eye recedes behind the puff! Help! I have an important event in 2 weeks and had no idea there was going to be such a recovery period. Doctor told me about a week for bruising. Should I go ahead and have the enzyme injected to reduce the amount under the right eye?
Bruising and Swelling After Juvederm Under Eyes
Doctor Answers (7)
Special skills required for Juvederm tear trough injections
I believe that injections of Juvederm into the tear trough requires special skills to avoid complications. It is possible that the Juvederm was injected into the peri-septal space of your right eye, creating the swelling under your eye.
I would start with a 6 day course of methylprednisolone to treat the swelling. If there is still significant swelling one week after your Juvederm injection, I would recommend a dilute injection of hyaluronidase into the right side bag.
Swelling and bruising normal after Juvederm injections
Thanks for your question.
It is normal to have swelling and bruising after Juvederm for the tear troughs, and that swelling plus the volume effect of the Juvederm itself can be quite dramatic appearing.
For the swelling, I recommend taking Ibuprofen 400mg 3x/daily (if you have no contraindications), plus icing the area. It will still take time, however. Ibuprofen can also cause slight bleeding immediately after a procedure, but you are far enough removed from the procedure that that is not a worry to me now. In addition, for future procedures, you may wish to take Arnica Montana to help limit the degree of bruising from injections. Anecdotally, patients have reported that this really does help prevent dramatic bruising for Restylane and Juvederm procedures.
Give it a week or so and evaluate your appearance then. I wouldn't jump to do hyaluronidase yet. See where these measures get you and re-evaluate your results this Friday with your physician.
Bruising and Swelling after Juvederm
Unfortunately a vessel can be nicked or penetrated during the injection of any under eye filler. As blood collects under the skin, it can cause swelling and bruising. The only recommendations I have are to avoid aspirin, alcohol, and straining, and to try taking Arnica Montana, an herbal supplement proven to reduce bruising. Intermittent ice may reduce the swelling as well. Before your presentation, cover the area with a yellow or green tinted concealer. Best of luck!
You might also like...
Swelling after Juvederm
Typically, swelling caused by Juvederm should resolve in seven days. In rare instances especially when bruising has occurred the swelling could take 4-6 weeks to completely resolve. A small amount of puffiness or mild swelling for a day or two is normal. If the patient experience swelling at the injection site, an ice pack may be applied for a brief period. The patient should see an immediate improvement in the treatment areas. However, the filler can be dissolved with the hyaluronidase enzyme, which I would recommend for you to do.
Web reference: http://www.finetouchdermatology.com/los-angeles-juvederm/
Restylane for Tear Troughs
We agree with Dr. Reichner that this is a very technique dependent procedure. There is more than one technique used for tear troughs and it sounds like you may have been injected "over the muscle". When tear trough injections are performed "over the muscle" they can lead to much trauma, including bruising and swelling. We inject under the muscle and rarely have bruising in our patients (less than 5% of the time).
It sounds like Hyaluronidase may be an option for you at this point to get rid of the puffiness. Bruising may also not be resolved in 1 week, but pulsed dye laser treatments can clear this problem in 2-3 days if your practitioner has this laser or someone else around your area.
Bruising and swelling
The timing of your injections is somewhat unfortunate. Sounds like you may have had too much filler to the right eye area - you will have a better idea of this 1 week after the initial injection. Excess filler can be extruded from that area, or hyaluronidase can be used. Please discuss this issue in person with your physician/injector, the sooner the better.
Bruising after Juvederm injections
Our office recommends Arnica ointments with Bruisestick being the first choice for bruising after injectables such as Juvederm.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.